|News item: The New York Yankees have decided to start their own television network, beginning in 2002.
The Yankee Network:
Programming schedule for Tuesday, Dec. 12
5:50 a.m. "Sunrise Sermonette" -- Yankee Stadium announcer Bob Sheppard begins the broadcast day with a message about the glories of the Yankees and owner George Steinbrenner (10 minutes).
6 a.m. "161st Street" -- Join popular Muppet-hosts 'Berto and Bernie (Yankees broadcaster Roberto Clemente Jr. and center fielder Bernie Williams) for this educational children's show that teaches kids through meetings with the colorful denizens around Yankee Stadium -- Groper, Oscar the Grouchy Homeless Person, Mr. Scalper and Kermit the Heroin Addict (two hours).
8 a.m. "The Today Show" -- Katie Couric, Matt Lauer and weatherman Don Zimmer host popular morning news and features show. Scheduled guests: "61*" director Billy Crystal, actor Barry Pepper (one hour).
9 a.m. "The Price Is Not Right" -- Contestants repeatedly bid too low when asked to guess the price of Yankees tickets (30 minutes).
9:30 a.m. "The Bronx Zoo" -- Former Yankees reliever Sparky Lyle and Bronx Zoo curator Jim Doherty explore the incredible world of animals. Today: The feeding habits of David Wells (one hour).
|The Boss will keep a close eye on all programming for the Yankee Network.|
10:30 a.m. "This Old House That Ruth Built" -- Yankees owner George Steinbrenner explains why the team needs and deserves a new $1 billion
stadium paid for by New York taxpayers (one hour).
11:30 a.m. "Style With Elsa Klensch" -- Yankee Network's fashion editor reports from Milan, Paris and the Bronx on the newest hot trend, pinstripes (30 minutes).
Noon "Days Of Our Yankees" -- Darryl is arrested for tax evasion. Knobby's wildness continues. Derek is stalked by Mariah Carey. And the Rocket goes nuts again (one hour).
1 p.m. "All My Children" -- Soap opera based on former Yankees outfielder Luis Polonia's girlfriends (one hour).
2 p.m. "Booknotes" -- Host Phil Rizzuto points out all the lies and fabrications in Richard Ben Cramer's hatchet job on the Yankee Clipper, "DiMaggio: The Hero's Life" (30 minutes).
|Don't miss this week's episode of "This Old House That Ruth Built."|
2:30 p.m. "Leave It To Zimmer" -- The fun begins when Whitey Ford tricks Zimmer into climbing onto the Cup o' Noodles billboard in Times Square -- only to have him fall in! After Zimmer is rescued by the fire department, he gets a good talking to from Joe Torre (R) (30 minutes).
3 p.m. "I Love Zimmer" -- The fun begins when Zimmer endorses Vitametavegamin during a live commercial, not realizing the health tonic is packed with alcohol! Joe Torre has to leave the club to bring the tipsy Zimmer home (R) (30 minutes).
3:30 p.m. "Zimmer's Island" -- The fun begins after a sudden storm sinks a three-hour Circle Line cruise, stranding Zimmer and the crew on Manhattan
island. Skipper Joe Torre nearly gets them off the island, but Zimmer breaks the transmitter and gives the cab driver bad directions! (R) (30 minutes).
4 p.m. "Live With Brosius And Kelly" -- Third baseman Scott Brosius and former Yankees infielder Pat Kelly host popular talk show. Scheduled guests: "61*" director Billy Crystal, actor Barry Pepper (one hour).
5 p.m. "The O'Neill-Leyritz Report" -- Yankees right fielder Paul O'Neill and former catcher Jim Leyritz deliver a thoughtful recount of the day's major national and international news, along with analysis of terrible umpires (one hour).
|Zany Don Zimmer is one of the network's biggest stars.|
6 p.m. "Seinfeld" -- George takes a job as the Yankees assistant traveling secretary (R) (30 minutes).
6:30 p.m. "South Parking Lot" -- Surly, crude, foul-mouthed attendants charge a small fortune to park cars in the Yankee Stadium lot (30 minutes).
7 p.m. "Who Wants To Be A Multi-Millionaire?" -- General manager and host Brian Cashman negotiates with agents over $140 million, eight-year Yankees contracts for their clients (one hour).
8 p.m. "ER" -- Doctors perform emergency brain surgery on catcher Mike Piazza after another confrontation with Roger Clemens. Paul O'Neill gets scoped. Don Zimmer goes in for a replacement steel plate (one hour).
9 p.m. "Survivor" -- Reality show pits contestants against each other in life-and-death struggle to see who can wear a Red Sox cap the longest in the Yankee Stadium bleachers (one hour).
|You want analysis of bad umpiring? Check out the "O'Neill-Leyritz Report."|
10 p.m. "NYPD Blue" -- Detectives Sipowicz and Sorenson bust a dangerous ring of crooks selling unlicensed Yankees merchandise. Detectives Medavoy and Jones earn extra money moonlighting as security guards at Yankee Stadium. Detective McDowell receives a tip from informant Howie Spira on Hall of Fame entrant Dave Winfield (one hour).
11 p.m. "11 O'Clock News" -- Roundup of the days news concerning the Yankees, much of it involving Darryl Strawberry.
11:30 p.m. "The Tonight Show With Michael Kay" -- Kay's scheduled guests: "61*" director Billy Crystal, actor Barry Pepper, Mayor Rudy Giuliani,
mimes Steve Shields and Ed Yarnall. Band director: Eddie Layton (90 minutes).
1 a.m. The Late Movie: "Pride of the Yankees" -- Gary Cooper as Yankees great Lou Gehrig in nightly showing of the greatest movie ever made (two hours).
3 a.m. "The 700 Club" -- Religious show based on devotion to Yankees who have driven in more than 700 runs (one hour).
4 a.m. "Incredible Inventions" -- Host Ron Popeil offers an incredible range of new products, including the David Wells six-pack abs rowing machine, Joe Pepitone's instant hair and the Oscar Gamble chia pet (one hour).
5 a.m. "Sign-Off" -- Bob Merrill sings the National Anthem.
Jim Caple is a senior writer for ESPN.com. Send this story to a friend | Most sent stories
|Follow the exploits of traveling secretary George Constanza on tonight's "Seinfeld."||